Alert archive / Pennsylvania / Wind Advisories in 2024

Wind Advisory 12, NWS State College, PA

December 3, 202433 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Dec 3, 2024, 2:37 PM EST for 33 counties in Pennsylvania. It took effect at Dec 5, 2024, 1:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2024, 2:37 PM EST (19:37 UTC)
In effect from
Dec 5, 2024, 1:00 AM EST
Expired
Dec 5, 2024, 7:00 PM EST
In force
18 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2024-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2024-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

482 
WWUS71 KCTP 031937
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
237 PM EST Tue Dec 3 2024

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-041000-
/O.NEW.KCTP.WI.Y.0012.241205T0600Z-241206T0000Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Hershey, Bradford, Coudersport, York,
State College, Altoona, Trout Run, Lewistown, Pottsville,
Bloomsburg, Renovo, Huntingdon, Mifflintown, Berwick, Lebanon,
Mount Union, Selinsgrove, Emporium, Clearfield, Danville,
McConnellsburg, Chambersburg, Bedford, Newport, Ridgway, DuBois,
Gettysburg, Wellsboro, Sunbury, Laporte, Harrisburg, Lancaster,
Williamsport, Mansfield, Lock Haven, Johnstown, St. Marys,
Philipsburg, Warren, Lewisburg, Shamokin, Somerset, and Carlisle
237 PM EST Tue Dec 3 2024

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts 45 to 50 mph expected.

* WHERE...Central Pennsylvania.

* WHEN...From 1 AM to 7 PM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/statecollege

MS/MC/NB/JB1/JB3/Guse
5 follow-up statements
441 
WWUS71 KCTP 040246
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
946 PM EST Tue Dec 3 2024

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-041215-
/O.CON.KCTP.WI.Y.0012.241205T0600Z-241206T0000Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Hershey, Carlisle, Shamokin, Bloomsburg,
Gettysburg, Lock Haven, Lebanon, Coudersport, DuBois, Laporte,
Mifflintown, Mount Union, Johnstown, Chambersburg, Pottsville,
Selinsgrove, St. Marys, Bradford, Danville, Williamsport,
Ridgway, McConnellsburg, State College, Harrisburg, York,
Newport, Emporium, Wellsboro, Lewistown, Lancaster, Philipsburg,
Berwick, Renovo, Warren, Somerset, Mansfield, Trout Run, Sunbury,
Lewisburg, Huntingdon, Bedford, Altoona, and Clearfield
946 PM EST Tue Dec 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts 45 to 50 mph expected.

* WHERE...Central Pennsylvania.

* WHEN...From 1 AM to 7 PM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/statecollege

KF
681 
WWUS71 KCTP 040935
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
435 AM EST Wed Dec 4 2024

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-041745-
/O.CON.KCTP.WI.Y.0012.241205T0600Z-241206T0000Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Carlisle, Somerset, Mansfield, Lock
Haven, Coudersport, York, Newport, Renovo, DuBois, Wellsboro,
Bedford, Bradford, Hershey, McConnellsburg, Shamokin, Harrisburg,
Emporium, Ridgway, Sunbury, Berwick, Gettysburg, Huntingdon,
Williamsport, Clearfield, Warren, Mifflintown, Philipsburg,
Bloomsburg, Pottsville, Trout Run, Lewistown, Lewisburg,
Chambersburg, Lancaster, Johnstown, Altoona, Selinsgrove,
Danville, State College, Mount Union, St. Marys, Lebanon, and
Laporte
435 AM EST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts 45 to 55 mph expected.

* WHERE...All of Central Pennsylvania

* WHEN...From 1 AM to 7 PM EST Thursday.

* IMPACTS...The wind could blow down tree limbs and cause power 
  outages. The wind will also create very poor visibility when snow 
  is falling at the same time. Drifting snow may also lead to poor 
  road conditions even when the snow is not falling.

* ADDITIONAL DETAILS...The risk for power outages and treacherous 
  travel will be greatest across the Allegheny Mountains and Laurel 
  Highlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/statecollege

Dangelo
788 
WWUS71 KCTP 040936
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
436 AM EST Wed Dec 4 2024

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-042330-
/O.CON.KCTP.WI.Y.0012.241205T0600Z-241206T0000Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Carlisle, Somerset, Mansfield, Lock
Haven, Coudersport, York, Newport, Renovo, DuBois, Wellsboro,
Bedford, Bradford, Hershey, McConnellsburg, Shamokin, Harrisburg,
Emporium, Ridgway, Sunbury, Berwick, Gettysburg, Huntingdon,
Williamsport, Clearfield, Warren, Mifflintown, Philipsburg,
Bloomsburg, Pottsville, Trout Run, Lewistown, Lewisburg,
Chambersburg, Lancaster, Johnstown, Altoona, Selinsgrove,
Danville, State College, Mount Union, St. Marys, Lebanon, and
Laporte
436 AM EST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts 45 to 55 mph expected.

* WHERE...All of Central Pennsylvania.

* WHEN...From 1 AM to 7 PM EST Thursday.

* IMPACTS...The wind could blow down tree limbs and cause power 
  outages. The wind will also create very poor visibility when snow 
  is falling at the same time. Drifting snow may also lead to poor 
  road conditions even when the snow is not falling.

* ADDITIONAL DETAILS...The risk for power outages and treacherous 
  travel will be greatest across the Allegheny Mountains and Laurel 
  Highlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/statecollege

Dangelo
693 
WWUS71 KCTP 042019
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
319 PM EST Wed Dec 4 2024

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-051300-
/O.CON.KCTP.WI.Y.0012.241205T0600Z-241206T0000Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Mansfield, Lock Haven, Mount Union,
Lewisburg, Pottsville, Sunbury, Emporium, Selinsgrove, Ridgway,
Lancaster, Williamsport, Newport, Shamokin, Coudersport, Hershey,
Bedford, Wellsboro, State College, DuBois, Carlisle,
McConnellsburg, Danville, Laporte, Huntingdon, Somerset,
Harrisburg, Clearfield, Philipsburg, Altoona, Trout Run,
Mifflintown, Bloomsburg, York, Renovo, Warren, Chambersburg,
Lebanon, St. Marys, Lewistown, Berwick, Bradford, Johnstown, and
Gettysburg
319 PM EST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts 45 to 55 mph expected.

* WHERE...Central Pennsylvania.

* WHEN...From 1 AM to 7 PM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/statecollege

Steinbugl
445 
WWUS71 KCTP 051235
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
735 AM EST Thu Dec 5 2024

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-060000-
/O.CON.KCTP.WI.Y.0012.000000T0000Z-241206T0000Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Huntingdon, Williamsport, Johnstown,
Trout Run, McConnellsburg, Warren, Coudersport, Berwick,
Lewistown, Selinsgrove, Mifflintown, Bradford, Laporte, State
College, DuBois, Harrisburg, Hershey, Lancaster, Altoona, Renovo,
Carlisle, Sunbury, Clearfield, Wellsboro, York, Somerset,
Emporium, Pottsville, Chambersburg, Danville, Newport, Lebanon,
Ridgway, Mansfield, St. Marys, Lewisburg, Shamokin, Bloomsburg,
Mount Union, Gettysburg, Bedford, Lock Haven, and Philipsburg
735 AM EST Thu Dec 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts 45 to 55 mph expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...The wind could blow down tree limbs and cause power 
  outages. The wind will also create very poor visibility when snow 
  is falling at the same time. Drifting snow may also lead to poor 
  road conditions even when the snow is not falling.

* ADDITIONAL DETAILS...The risk for power outages and treacherous 
  travel will be greatest across the Allegheny Mountains and Laurel 
  Highlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/statecollege

Dangelo

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 10:52 AM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Dec 3, 10:52 AM EST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service State College PA
1052 AM EST Tue Dec 3 2024

.SYNOPSIS...
* Cold and breezy conditions continue this week with
  temperatures below the historical average for early December
* Lake effect snow in Warren and McKean Counties shifts to the
  north tonight then ramps back up late Wednesday night-Friday
* Widespread snow showers and a few squalls are likely late
  Wednesday night into Thursday along with 30-50 mph wind gusts

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
Sfc trough axis tracking southward from the PA/NY border will
disrupt the heavier snow showers in the lake effect warning
area - but also help to deliver a broader area of mainly light
snow showers to the northern tier of CPA into midday. Hires
models suggest some mesoscale lake effect banding reestablishes
itself this afternoon extending southeast from Lake Erie [with
possible Huron connection] somewhere across the I80 corridor.
This may result in later adjustments to POPs, but for now we
added lower chances for snow showers/flurries through the
evening commute.

1540UTC GOES visible shows mostly sunny skies across the
majority of south central PA (outside of the Laurels) to the
south of the sfc trough axis. Arrival of slightly cooler air
aloft could lead to an uptick in stratocu into the afternoon and
latest trends would be generally supportive of increased cloud
cover particularly to the northwest of I81.

Daytime highs will be 5 to 10 degrees below the historical
average for early December ranging from the upper 20s in the
Allegheny Mtns to around 40F in the mid to lower Susquehanna
Valley.

For the Wed night-Thu sharp frontal system, we are considering
expanding the watch to include the Laurel Highlands later this
afternoon.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY NIGHT/...
As the llvl wind finally pushes the LES to the N, the influence
of a major sfc low deepening over the Canadian Plains will
already be beginning. Clouds aloft will be brought in from the
west in the warm-ish advection in advance of the fronts
associated with the storm. Not much of a moisture inflow as the
low passes north of the Great Lakes, headed to srn Quebec by
Thursday aftn, deepening to 990mb as it does so. The tight
pressure gradient between the suppressed high and the vigorous
low will generate a strong/gusty wind, peaking Wed evening/night
(starting before CFROPA) and lasting into/through much of Thursday
(in the strong CAA). 60+KT winds get down to just 3-4kft Wed
evening at JST and 50+KT wind gets that low at BFD and much of
the rest of the area. But, there will be a 70-90deg veer to the
wind from the sfc to that level. After the front passes, Even
the lower elevation of the SE could get gusts well into the 40s
on Thursday when the vertical alignment gets better there. The
push of arctic air is a classic setup for widespread SHSN/SNSQ,
but timing of frontal passage is at the diurnal minimum, likely
before sunrise Thurs. The wind will probably require an advy ,
but the confidence is not quite there to hoist it on this shift.

The SHSN will amount to little before sunset Wed, but an inch or
less is a good bet for the Alleghenies by then. As the stronger
SHSN and front move through, a very accum could happen all the
way to Lancaster Co. But, the temps will actually be marginal
for any snow to stick. Have mentioned more a rain-snow mix for
them for later Wed night. After that, it's all cold, but drying
out in the (Thurs) morning.

It's the lake effect that will cause the most trouble in the Wed
PM-Thurs PM time frame. Expect another good Huron connection,
with a slightly north of west fetch. The possibility of 6+"
over the 36 hrs is high enough to post a watch for that time
frame. Elk county may be the beneficiary of the more-NWrly and
fast flow. We've added them to the watch along with Warren and
McKean. The Laurels may get 1-3 out of the first pass of snow
Wed/night, and another 1-3 on Thurs/night. This will probably be
enough for an advy, but there could be much of the day Thurs
where they will only have flurries. A very complicated
situation. The rest of the nrn mtns is on target to have 1-3",
and AOO-UNV in the 1-2" range, mostly Wed PM. Some point amounts
over 3" are possible, but the wind will be so strong that the
flakes may get fractured and blown around so much that it may
not be easy to get it to build up.

The SLRs waggle around thru the event, but will probably be near
20:1 during the heaviest lake effect time. So, even with gusts
into the 30s (N) and 40s (S) at times, the worry for power
outages due to snow on the power lines is low but more than
zero.

Temps may waggle up a little Wed night before the FROPA,
especially in the S. They will then fall, and stay steady or may
even continue to fall slightly through the day almost
everywhere. The clouds and well-mixed llvls Thursday night won't
allow much of a temp fall. But, wind chills will be in the
single digits NW and teens SE. Spots in the Laurels may touch 0F
wind chills.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A persistent upper-level trough will continue to allow for
cooler than average temperatures later this week and into the
weekend. High temperatures will remain 5-10F below normal
throughout much of the extended period with a notable exception
on Friday when a reinforcing shot of cold air moves into the
region. Cloud cover and breezy winds will make low temperatures
trend closer to seasonable averages; however, wind chills in the
single digits (and potentially below zero across portions of
the Laurel Highlands) throughout the weekend.

Ridging will begin building in Sunday, and height rises
combined with southerly flow could allow for moderating
temperatures for the beginning of next week. A warm front will
cross over Pennsylvania Sunday night into Monday associated
with a subtle shortwave. A mix of rain/snow/freezing rain could
be possible Sunday night into Monday given the current
temperature profiles, but this far out the system will continue
to be monitored for significant changes.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
Persistent lake effect snow showers will continue across BFD
vicinity through this afternoon before event winds down this
evening as snow showers become scattered. IFR cigs will
continue into tonight. Elsewhere, MVFR at AOO, JST and UNV,
generally from cigs will continue into this afternoon. IPT
should drop into MVFR also for several hours this morning as
another round of snow showers cross that region. MDT and LNS
should remain VFR, with maybe only a passing flurry.

Outlook...

Tue eve-Wed...Marginal improvement to MVFR/VFR across the NW
1/2 of the airspace.

Wed night-Thursday...Strong FROPA with widespread snow showers
and sharp wind shift with sfc gusts 30-45kt from 270-320 deg.

Fri-Sat...IFR/MVFR most likely at KBFD/KJST with return of lake
effect and upslope snow showers. MVFR to low VFR expected
elsewhere. Decreasing wind.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Lake Effect Snow Warning until 7 PM EST this evening for
PAZ004-005.
Winter Storm Watch from Wednesday afternoon through late
Thursday night for PAZ004-005-010.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Dangelo
LONG TERM...DeVoir/NPB/Bowen
AVIATION...Martin/Gartner
Hazardous weather outlook, Dec 3, 3:37 AM EST, 11 hours before
Hazardous Weather Outlook
National Weather Service State College PA
337 AM EST Tue Dec 3 2024

PAZ004-005-040845-
Warren-McKean-
337 AM EST Tue Dec 3 2024

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ010-040845-
Elk-
337 AM EST Tue Dec 3 2024

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017-024-033-040845-
Clearfield-Cambria-Somerset-
337 AM EST Tue Dec 3 2024

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

3 to 5 inches of snow and wind gusts of 40 to 50 MPH are possible
Wednesday night through Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ006-011-012-018-037-041-042-040845-
Potter-Cameron-Northern Clinton-Northern Centre-Tioga-
Northern Lycoming-Sullivan-
337 AM EST Tue Dec 3 2024

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

2 to 4 inches of snow and wind gusts up to 40 MPH are possible
Wednesday night and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ019-025>028-034-035-045-046-049>053-058-040845-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
337 AM EST Tue Dec 3 2024

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind gusts of 40 to 50 MPH are possible Wednesday night and Thursday
along with an inch or two of snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ036-056-057-059-063>066-040845-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
337 AM EST Tue Dec 3 2024

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind gusts of 40 to 50 MPH are possible Wednesday night and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Dec 3, 12:31 PM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service State College PA
1231 PM EST Tue Dec 3 2024

PAZ006-037-031845-
Potter-Tioga-
1231 PM EST Tue Dec 3 2024

...BRIEF HEAVY SNOW SHOWERS WILL IMPACT PORTIONS OF TIOGA AND
POTTER COUNTIES THROUGH 130 PM...

Brief heavy snow showers will rapidly reduce visibility below one
quarter mile and cause a quick accumulation of snow on roadways
early this afternoon. Use extra caution if traveling especially
along Route 6 and Route 15. The rapid changes in visibility and
potentially slick roads will lead to localized hazardous travel
conditions.

MRS
Local storm report, Dec 3, 12:34 PM EST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1234 PM EST Tue Dec 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             2 NNW Scandia           41.94N 79.05W
12/03/2024  M10.8 Inch       Warren             PA   Cocorahs

            Cocorahs station PA-WR-4 Russell 4.7 W.

0700 AM     Snow             4 NNE Rew               41.95N 78.48W
12/03/2024  M7.8 Inch        McKean             PA   Cocorahs

            Cocorahs station PA-MC-1 Eldred 5.1 W.

0752 AM     Snow             1 N Russell             41.93N 79.14W
12/03/2024  M6.8 Inch        Warren             PA   Cocorahs

            Cocorahs station PA-WR-5 Russell 0.7 S.

0800 AM     Snow             3 NW Lewis Run          41.90N 78.71W
12/03/2024  M5.0 Inch        McKean             PA   CO-OP Observer

            CO-OP Observer station BDFP1 Bradford 5SW.

&&
Special weather statement, Dec 3, 12:59 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service State College PA
1259 PM EST Tue Dec 3 2024

PAZ041-042-031900-
Northern Lycoming-Sullivan-
1259 PM EST Tue Dec 3 2024

...BRIEF HEAVY SNOW SHOWERS WILL IMPACT PORTIONS OF LYCOMING AND
SULLIVAN COUNTIES THROUGH 200 PM...

Brief heavy snow showers will rapidly reduce visibility below one
quarter mile and cause a quick accumulation of snow on roadways
early this afternoon. Use extra caution if traveling especially
along Route 220 and Route 15. The rapid changes in visibility and
potentially slick roads will lead to localized hazardous travel
conditions.
Special weather statement, Dec 3, 2:20 PM EST, 17 minutes before
Special Weather Statement
National Weather Service State College PA
220 PM EST Tue Dec 3 2024

PAZ010>012-041-042-032100-
Elk-Cameron-Northern Clinton-Northern Lycoming-Sullivan-
220 PM EST Tue Dec 3 2024

...BRIEF HEAVY SNOW SHOWERS WILL IMPACT PORTIONS OF CENTRAL
PENNSYLVANIA THROUGH 4 PM...

Brief heavy snow showers will rapidly reduce visibility below one
half mile and may cause a quick coating of snow on roadways early
this afternoon. Use extra caution if traveling. The rapid changes
in visibility and potentially slick roads will lead to localized
hazardous travel conditions.

JAB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 10:17 PM ESTSpecial Weather StatementCTPClearfield28 min
Dec 2, 10:23 PM ESTSpecial Weather StatementCTPClinton52 min
Dec 3, 3:22 AM ESTWinter Storm WatchCTPCambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more25 hr
Dec 3, 3:38 PM ESTSpecial Weather StatementCTPUnion67 min
Dec 3, 4:38 PM ESTSpecial Weather StatementCTPSchuylkill22 min
Dec 3, 4:38 PM ESTSpecial Weather StatementCTPClinton52 min
Dec 3, 5:32 PM ESTSpecial Weather StatementCTPClinton58 min

Nearby

Wind Advisories in Pennsylvania, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.